Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2006, 9:08 PM EDT for Botetourt County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 31, 2006, 3:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 310113 FFWRNK VAC023-310715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT WED AUG 30 2006 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 315 AM EDT THURSDAY * AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN ALONG CRAIG CREEK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA BY MIDNIGHT. CRAIG CREEK WILL LIKELY FLOOD ALONG ROUTE 615...CRAIG CREEK ROAD...JUST WEST OF ORISKANY...AND NEAR THE TOWN OF SILENT DELL. FURTHER DOWNSTREAM...ROUTE 615 WILL LIKELY FLOOD FROM ROARING RUN TO THE JAMES RIVER. ROUTE 685...BALL PARK ROAD...AND ROUTE 683 NEAR ROUTE 220 ARE ALSO LIKELY TO FLOOD. - PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989 $$ AMS
2 follow-up statements
000 WGUS71 KRNK 310321 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 PM EDT WED AUG 30 2006 VAC023-310715- BOTETOURT VA- 1119 PM EDT WED AUG 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR WESTERN BOTETOURT COUNTY... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL GAGES HAVE REPORTED JUST OVER 5 INCHES OF RAIN SINCE 8:00 PM AT ORISKANY. CRAIG CREEK WILL FLOOD ALONG ROUTE 615...CRAIG CREEK ROAD...JUST WEST OF ORISKANY...AND NEAR THE TOWN OF SILENT DELL. FURTHER DOWNSTREAM...ROUTE 615 WILL LIKELY FLOOD FROM ROARING RUN TO THE JAMES RIVER. ROUTE 685...BALL PARK ROAD...AND ROUTE 683 NEAR ROUTE 220 ARE ALSO LIKELY TO FLOOD. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989 $$
000 WGUS71 KRNK 310648 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 246 AM EDT THU AUG 31 2006 VAC023-310653- BOTETOURT VA- 246 AM EDT THU AUG 31 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BOTETOURT COUNTY... HEAVY RAINS HAVE MOVED NORTHEAST OUT OF BOTETOURT COUNTY THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER TODAY. LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:52 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 30, 7:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT WED AUG 30 2006
.SHORT TERM /REST OF TONIGHT/...
UPDATING ZONES TO REMOVE SVR TSTM WATCH 759 AS ATMOSPHERE HAS
STABILIZED...AND ONLY THREAT REMAINS IS HVY RAINS. MADE
ADJUSTMENTS TO POPS...LEANING TOWARD THE 18Z NAM SOLUTION...WHICH
KEEPS HEAVIEST PRECIP EAST OF THE BLUE RIDGE OVERNIGHT...AND
THINKING LESS COVERAGE IN THE FAR WEST. UPPED SKY COVERAGE AS
WELL. NO OTHER CHANGES MADE AT THIS TIME.
&&
.PREV DISCUSSION...
(ISSUED 748 PM EDT WED AUG 30 2006)
AVIATION...
CONVECTION THIS EVENING ASSOCIATED WITH MID ATLANTIC WAVE/FRONTAL
BOUNDARY AND AN UPPER MISSISSIPPI UPPER LEVEL LOW. THE SHORTWAVE
RIDING ALONG THE BOUNDARY SLOWLY MOVING TO THE NORTHEAST THIS
EVENING. WITH SURFACE WINDS BEING EASTERLY...SW FLOW ALOFT AND
SATURATED ATMOSPHERE...STORMS WILL MOVE SLOW AND PRODUCE HEAVY
DOWNPOURS. WITH LOSE OF HEATING...AREAL COVERAGE OF CONVECTION WILL
DIMINISH BUT SCATTERED CONVECTION STILL POSSIBLE TONIGHT. SOME
AREAS...ROA/LYH/BCB...HAVE NOT SEEN MUCH RAIN THROUGH 23Z WED. THESE
AREAS WILL LIKELY SEE SHRA/TSRA OVERNIGHT TONIGHT. EASTERLY FETCH
OFF THE ATLANTIC WILL CONTINUE TO PUMP MOISTURE INTO THE AREA AND
HELP LOWER CEILINGS THROUGH SUNRISE. MVFR/IFR CONDITIONS ARE LIKELY
WITH MOUNTAIN RIDGES OBSCURED.
CONVECTION POSSIBILITIES EXIST THROUGH THE DAY WEDNESDAY AS ANOTHER
WAVE ROUNDS THE UPPER LEVEL LOW. HOWEVER...TS ERNESTO COULD ROB THIS
WAVE OF ENERGY AND MOISTURE AND KEEP CONVECTION SCATTERED. THURSDAY
AFTERNOON...EASTERLY UPSLOPE FLOW AND INCOMING TROPICAL SYSTEM TO
INCREASE CHANCES OF RAIN ALONG AND EAST OF THE BLUE RIDGE. COULD SEE
SOME VFR CONDITIONS BUT FOR THE MOST PART...MVFR/IFR CONDITIONS TO
PREVAIL.
PREV DISCUSSION...
(ISSUED 455 PM EDT WED AUG 30 2006)
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A COUPLE OF FRONTAL BNDRYS AND AN APPROACHING TROPICAL STORM SYSTEM
MAKING FOR A VERY COMPLICATED WX PTTN ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS. FRONT STRETCHED EAST-WEST OVER NC THIS AFTN IS THE
FOCUS FOR TSTMS IN VERY UNSTABLE AIR. VERY LITTLE DRY AIR ALOFT AND
WEAK SHEAR WILL RESULT IN HEAVY RAINERS WITH THE OCCASIONAL WET
DOWNBURST PRODUCING DAMAGING WINDS...MAINLY FROM THE NC LINE SOUTH.
TRAINING CELLS WILL ALSO CREATE A THREAT OF ISOLATED FLASH FLOODING.
A SECOND BNDRY WILL DROP THRU NRN VA INTO THE REGION TNGT. MEANWHILE
HIGHLY AMPLITUDE FLOW ALOFT WITH DEEP TROF OVER THE MIDWEST & MS
VALLEY STILL DIGGING SOUTH. WITH THIS...DIFFLUENT FLOW WILL DEVELOP
ALOFT OVERNIGHT INTO THURSDAY OVER THE SOUTHERN APPALACHIAN REGION
CREATING A DEFORMATION ZONE ACROSS THE REGION AND A PERSISTENT AREA
OF RAIN. THIS WILL ONLY HELP TO PRIME THE GROUND FOR THE REMNANTS OF
ERNESTO AS IT IS EXPECTED TO TRACK RIGHT UP INTO CENTRAL VIRGINIA ON
FRIDAY. ALL TOTALED...UP TO 6 INCHES OF RAIN COULD EASILY BE SEEN
WITH THE ENTIRE EVENT WITH EVEN HIGHER AMOUNTS ALONG EASTERN SLOPES
OF THE BLUE RIDGE...ESP NORTH OF ROA. WINDS OF 10 TO 25 MPH GUSTING
TO 40 ARE NOT A CONCERN...BUT WITH SATURATED GROUND...THESE WINDS
COULD TOPPLE LARGE TREES.CAUSING POWER OUTAGES.
DEW POINTS THIS AFTERNOON ARE HIGHER THAN GUIDANCE...THEREFORE WENT
A CAT WARMER WITH DEW POINTS AND TONIGHT LOWS. WITH A WARMER START
TO THE MORNING...BUMPED UP THURSDAY HIGH TEMPERATURES AS WELL.
MODELS RUNNING FAST WITH REMNANTS OF ERNESTO MOVING NORTH OF THE
AREA AND THEREFORE WENT WARMER THAN GUIDANCE AS TROPICAL AIR
INCREASES TEMPERATURES AND DEW POINTS. ONCE REMNANTS MOVE TO THE
NORTH FRIDAY AFTERNOON AND EVENING...DRIER AIR WILL WORK INTO THE
AREA BUT THE HUMIDITIES MAY REMAIN.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CRNT MODEL CONSENSUS SHOWS THE REMNANTS OF ERNESTO AND ASSOC
RAINFALL WILL PULL OUT AROUND FRIDAY NIGHT...BUT WITH ANOTHER UPR
LOW DROPPING DOWN INTO THE CENTRAL PORTION OF THE
COUNTRY...SOUTHERLY FLOW ALOFT WILL CONTINUE TO PULL SHORTWAVES UP
INTO THE FCST AREA. CONVECTIVE ACTIVITY WILL BE MUCH MORE SCTD AND
DIURNAL THRU MIDWEEK.
AVIATION...
SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT SINKS
SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN CREATING
AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE RAIN. CIGS
AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS ADDITONAL MOISTR
SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
059 UNTIL 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 UNTIL 4 PM FRIDAY.
WV...NONE.
&&
05Hazardous weather outlook, Aug 30, 2:59 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT WED AUG 30 2006 VAZ016-017-022>024-032>035-043>047-058-059-311900- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN ADDITION RAINFALL REPORTS ARE REQUESTED. VAZ007-009>015-018>020-WVZ042>045-311900- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG- ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER RAINFALL REPORTS ARE REQUESTED. NCZ001-002-018-311900- ASHE-ALLEGHANY-WATAUGA- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON...AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. NCZ003>006-019-020-311900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO OVERNIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. SK
In the hours before
Local storm report, Aug 30, 6:15 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HORSE PASTURE 36.63N 79.95W
08/30/2006 E1.00 INCH HENRY VA LAW ENFORCEMENT
&&
HYSELLLocal storm report, Aug 30, 6:16 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG FIELDALE 36.70N 79.95W
08/30/2006 HENRY VA EMERGENCY MNGR
TREE DOWN ON CAR.
&&
HYSELLLocal storm report, Aug 30, 6:22 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 NE SCOTTSBURG 36.78N 78.77W
08/30/2006 HALIFAX VA LAW ENFORCEMENT
TREES DOWN.
&&
HYSELLLocal storm report, Aug 30, 6:23 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 3 W HALIFAX 36.77N 78.99W
08/30/2006 HALIFAX VA LAW ENFORCEMENT
TREES DOWN.
&&
HYSELLSpecial weather statement, Aug 30, 6:50 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 650 PM EDT WED AUG 30 2006 VAZ032-302345- PATRICK VA- 650 PM EDT WED AUG 30 2006 AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF FRANCISCO...OR ABOUT 7 MILES SOUTHWEST OF STUART...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...STUART AT 700 PM EDT...BUFFALO RIDGE AT 710 PM EDT...CRITZ AT 720 PM EDT AND PENNS STORE AT 730 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND STRONG GUSTY WINDS IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Aug 30, 8:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 828 PM EDT WED AUG 30 2006 VAZ009-010-012-WVZ042-310125- BLAND-MERCER-SMYTH-WYTHE- 828 PM EDT WED AUG 30 2006 SHOWERS AND A FEW THUNDERSTORMS ARE GOING TO SLOWLY MOVE EAST ACROSS THE MOUNTAIN EMPIRE AND SOUTHERN WEST VIRGINIA THROUGH 930 PM. HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. RAINFALL RATES AS HIGH AS 3 INCHES AN HOUR ARE POSSIBLE. THIS WILL CAUSE EXTENSIVE PONDING OF WATER ON THE ROADS...AND IN POOR DRAINAGE AREAS. SOME LOCATIONS THAT CAN EXPECT THE HEAVIER SHOWERS THROUGH 930 PM INCLUDE...HICKSVILLE...BLAND...AND RURAL RETREAT. THOSE DRIVING ALONG INTERSTATE 77 WILL NEED TO BE ALERT TO WATER PONDING ON THE ROADS. 05
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:13 PM EDT | Flash Flood Warning | RNK | Franklin | 3 hr |
| Aug 30, 10:06 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| Aug 30, 11:06 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.